Of course I will taper from 150 to 112.5 to 75 to 56 to 37.5 and then go smaller and smaller from there and then to every other day or so.
I cannot resist jumping in on this one. I was first placed on effexor XR at 150mg per day. I was experiencing heavy dizziness issues, my doc instructed me to stop taking the drug completely for 1 week to see if the Effexor was the cause of the dizziness he said that I shouldn't have any issue since at that time I had only been on it for 6 weeks. The experience was to put it plainly "pure hell" Do not let anyone kid you the only way to come off Effexor is to taper off and I mean slowly and even then you will have effects. Not saying it can't be done because I have managed to do it only by tapering off slowly. To say you won't have bad withdrawals is hard to say, everyone is made up differently, all I can do is share my experience.
Best of luck to you
Definitely taper, and ask about Prozac to help with the withdrawals. It helped me loads. I had previously tried 'cold turkey'. I lasted FOUR weeks, but really dont know how. I was dizzy, jittery and quite a spaced out zombie. My family begged me to go back on it until I could get to the doc asap for a better way of stopping the drug.
With adding Prozac, and tapering, it took three weeks, and although the withdrawals were still there, they were much less severe.
All the best!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Feb 2010 • 2 answers
Posted 22 Oct 2010 • 2 answers
Posted 21 Dec 2012 • 3 answers
I am currently taking Effexor XR 150, Effexor 75 mg, Lithium 300 mg 3 x day, clonapam and Trazadone?
Posted 11 Apr 2013 • 5 answers
Posted 25 Jan 2016 • 11 answers